Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 101, NWS Kansas City, MO

June 12, 2004Daviess County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2004, 10:23 PM CDT for Daviess County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2004, 10:23 PM CDT (03:23 UTC)
Expired
Jun 12, 2004, 11:15 PM CDT
In force
52 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Daviess County, MO

The radar

The Pleasant Hill radar (KEAX), 135 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 10:25 PM CDTTSTM WND GST 75Jameson, MO
Jun 12, 10:25 PM CDTTSTM WND GST 75Jameson, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 6:15 PM CDTTornado WatchSPC5 hr
Jun 12, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3291 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS53 KEAX 130323
SVREAX
MOC061-130415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
ISSUED BY NWS SPRINGFIELD MO
1023 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIESS COUNTY IN NORTHWEST MISSOURI.

* UNTIL 1115 PM CDT.

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
  GILMAN CITY TO HAMILTON...OR ALONG A LINE EXTENDING FROM 12 MILES
  SOUTH OF BETHANY TO HAMILTON...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR JAMESPORT BY 1035 PM CDT.

THE TOWNS OF JAMESON AND COFFEY ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4013 9404 3980 9408 3980 9379 4012 9380

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:58 PM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 12, 3:58 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT SAT JUN 12 2004

.DISCUSSION...
TWO AREAS TO FOCUS ON THIS AFTERNOON FOR CONVECTIVE DEVELOPMENT. SO
FAR...FRONTAL ACTIVITY HAS REMAINED TO THE WEST/NORTHWEST ALONG
THE QUASI-STATIONARY FRONT ACROSS SOUTHEASTERN NEBRASKA INTO NORTH
CENTRAL KANSAS. THE OTHER AREA OF CONCERN IS TO THE SOUTH/SOUTHWEST
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI NORTH OF THE OUTFLOW
BOUNDARY FROM THIS MORNINGS ACTIVITY. ANTICIPATE ACTIVITY TO THE
SOUTH OF THE FORECAST AREA TO BEGIN AFFECT SOUTHERN COUNTIES AROUND
2130Z...WHILE EXPECT CONVECTION TO THE WEST OF THE AREA TO HOLD OFF
UNTIL AFTER 00Z. PER RUC HOURLY MESOANALYSIS...CAP CONTINUES TO
WEAKEN AND AIRMASS REMAINS VERY UNSTABLE...WITH MU CAPES AROUND 4000
J/KG. THINK THE MOST LIKELY SCENARIO IS ACTIVITY TO THE WEST WILL
CONGEAL INTO AN MESOSCALE CONVECTIVE COMPLEX...AND TRACK ACROSS THE
FORECAST AREA BETWEEN 02Z AND 10Z...WITH THE MAIN THREATS BEING
LARGE HAIL (MID-LEVEL LAPSE RATES AROUND 8C/KM)...DAMAGING
WINDS...AND HEAVY RAIN. WITH PWATS AROUND 1.5-2.0 INCHES...AND
ADDITIONAL SUPPORT FROM A SHORTWAVE PROGGED TO ARRIVE FROM THE
NORTHERN/CENTRAL PLAINS BY 06Z TONIGHT...HEAVY RAIN LOOKS LIKELY.
TAKING INTO ACCOUNT ANTECEDENT MOISTURE CONDITIONS WITH FFG VALUES
MOSTLY RANGING FROM A HALF TO ONE INCH...HAVE DECIDED TO ISSUE A
FLOOD WATCH FOR THE ENTIRE CWA. MOIST AND UNSTABLE CONDITIONS WILL
BE PRESENT AGAIN ON SUNDAY...ALONG WITH FAVORABLE JET DYNAMICS AND
ATTENDANT MODERATE DEEP LAYER SHEAR. SO...SEVERE THREAT LOOKS
MODERATE AGAIN TOMORROW. CONVECTION WILL LIKELY FORM INTO ANOTHER
COMPLEX ON SUNDAY NIGHT...EXACERBATING ANY FLOODING PROBLEMS THAT
MAY HAVE DEVELOPED. TAKING INTO ACCOUNT THE POTENTIAL FOR MULTIPLE
CONVECTIVE COMPLEXES OVER THE NEXT FEW NIGHTS...HAVE ISSUED THE
FLOOD WATCH TO ENCOMPASS THE ENTIRE CWA FROM THIS EVENING UNTIL
TUESDAY EVENING.

SHOWERS AND THUNDERSTORMS LOOK TO BE POSSIBLE ONCE AGAIN MONDAY
AFTERNOON AS ANOTHER SHORTWAVE APPROACHES THE FORECAST AREA. THESE
STORMS MAY DEVELOP INTO ANOTHER POSSIBLE MCS MONDAY EVENING AND MOVE
ACROSS NORTHEAST KANSAS AND NORTHERN AND CENTRAL PORTIONS OF
MISSOURI.

ANY REMAINING CONVECTIVE ACTIVITY SHOULD MOVE OUT OF THE FORECAST
AREA TUESDAY AS THE SURFACE LOW AND UPPER ENERGY EXIT TO THE
SOUTHEAST. THERE IS A HINT OF UPPER RIDGING FOR TUESDAY AND
TEMPORARY SURFACE HIGH PRESSURE SETTLES ACROSS MISSOURI. AT THE SAME
TIME ANOTHER SHORTWAVE IS PROGGED TO MOVE ACROSS THE ROCKIES AND
INDUCE A LEE SIDE SURFACE LOW. AN ATTENDANT SURFACE FRONT IS THEN
EXPECTED TO PUSH ACROSS THE FORECAST AREA WEDNESDAY...BRINGING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE MAIN UPPER TROUGH
REMAINS POSITIONED ACROSS THE WESTERN STATES THROUGHOUT THE REST OF
THE FORECAST...ALLOWING ADDITIONAL SHORTWAVES TO EJECT OUT AHEAD
ACROSS THE CENTRAL PLAINS. HAVE HELD OFF ADDING ANYTHING MORE THAN
SLIGHT PRECIPITATION CHANCES PAST WEDNESDAY...WITH THE TIMING OF
PRECIPITATION DEVELOPMENT STILL A CHALLENGE FOR LATE NEXT WEEK.

SCHMIT/STOFLET
&&

.PREVIOUS DISCUSSION...

320 AM SAT...
MAIN FORECAST CONCERN IS WITH THUNDERSTORM POTENTIAL THROUGH THE
MONDAY TIMEFRAME.  MODELS SUFFERING FEEDBACK PROBLEMS FROM VARIOUS
THUNDERSTORM COMPLEXES THEY DEVELOP. NOT OUT OF THE QUESTION THAT
SOME OF THESE COMPLEXES MAY DEVELOP...BUT LOCATION IS A BIG QUESTION
GIVEN UNCERTAINTY OF WHERE BOUNDARIES WILL SET UP. OVERALL PATTERN
AS A SERIES OF WEAK WAVES MOVING THROUGH UPPER TROUGH SET UP ACROSS
NORTH CENTRAL PART OF COUNTRY.

STORMS CURRENTLY IN AREA ASSOCIATED WITH TAIL END OF SHORT WAVE
MOVING ACROSS UPPER MIDWEST. EXPECT THE BOUNDARY AND COLD POOL
ASSOCIATED WITH THIS ACTIVITY WILL BE WASHING OUT AS SECONDARY SHORT
WAVE THAT WV IMAGERY SHOWS TO BE HEADING OUT OF CENTRAL HIGH PLAINS
AT THIS TIME MOVES TOWARD AREA. ETA WANTS TO REDEVELOP THUNDERSTORMS
WITH IT...BRINGING THAT RAIN INTO NORTHWEST PART OF FORECAST AREA BY
MIDDAY. IF THIS ACTIVITY DEVELOPS...MAY SLOW THE ATMOSPHERES
RECOVERY IN FORECAST AREA LATE THIS AFTERNOON...SO WILL HOLD OFF ON
ANY LIKELY POPS UNTIL TONIGHT AS YET ANOTHER WEAK SHORTWAVE MOVES
OUT OF CENTRAL ROCKIES AND THROUGH UPPER TROUGH.

SEVERE WEATHER WILL BE POSSIBLE THIS EVENING IN WESTERN AREAS OF
FORECAST REGION AS THE SHORT WAVE HEADS EASTWARD. A BIG CONCERN
TONIGHT WILL BE HEAVY RAIN POTENTIAL. BUT WITH NOT A CLEAR PICTURE
OF EXACTLY WHERE BOUNDARIES WILL BE SETTING UP...WILL HOLD OFF ON
ANY KIND OF FLOOD WATCH AT THIS POINT. BEST ESTIMATE AT THIS
TIME...WOULD BE CONCERNED WITH EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI INCLUDING THE KANSAS CITY METRO AREA FOR LATE THIS EVENING
AND THE OVERNIGHT HOURS.

SUNDAY WEATHER MAY CONTINUE TO BE UNSETTLED AS WEAK SURFACE BOUNDARY
HOVERS IN AREA WITH MOISTURE STILL POOLING ALONG AND JUST SOUTH OF
IT. WILL LEAVE CHANCE POPS GOING FOR ALL BUT NORTHWEST CORNER
THROUGH SUNDAY NIGHT. ON MONDAY...MAY START TO SEE FOCUS FOR STORMS
SHIFT FURTHER NORTH...AS WEAK UPPER RIDGE BUILDS IN CENTRAL PLAINS
IN RESPONSE TO STRONGER SHORT WAVE STARTING TO DROP INTO NORTHERN
ROCKIES.

PC

1016 PM FRI...
MADE AN UPDATE TO THE GOING FORECAST FOR TONIGHT. CURRENTLY
CONVECTION HAS FIRED ALONG THE LEADING EDGE OF A COLD FRONT
STRETCHING FROM CENTRAL IOWA SOUTHEAST THROUGH THE NORTHWEST CORNER
OF MISSOURI INTO EAST KANSAS. THE MOST ACTIVE SECTION OF THIS LINE
IS IN CENTRAL IOWA WERE THE BEST UPPER LEVEL DYNAMICS ARE MAKING
GOOD USE OF THE 3000+ J/KG OF CAPE. FARTHER SOUTH IN EAST CENTRAL
KANSAS...THE STORMS THAT ARE FIRING NEAR TOPEKA ARE ALSO FEEDING ON
THE ABUNDANT SURFACE ENERGY...BUT THERE IS LITTLE TO NO UPPER LEVEL
SUPPORT. THESE STORMS LOOK TO BE FIRING ON WEAK SURFACE CONVERGENCE
BOUNDARIES AND ARE MOVING NORTHEAST...PARALLEL TO THE BOUNDARIES
THEY ARE FIRING ON. EXPECTATIONS ARE THAT THESE STORMS WILL DIE OFF
AS THE DIURNAL HEATING FADES AWAY. ADDITIONALLY...A VORT MAX LIFTING
THROUGH NORTH CENTRAL KANSAS SHOULD BACK THE 850MB WINDS...WHICH
WOULD PUSH STORMS OFF THE SURFACE BOUNDARIES. HOWEVER...WITH SO MANY
SURFACE OUTFLOW BOUNDARIES DUE TO THIS EVENINGS CONVECTION...AND THE
AVAILABLE SURFACE ENERGY...ISOLATED SEVERE WILL CONTINUE TO BE
POSSIBLE OVERNIGHT WITH ANY OF THESE STORMS. I HAVE UPPED THE
POPS FOR AREAS ALONG AND NORTH OF MISSOURI HIGHWAY 36...AND PUSHED
POPS INTO THE HIGH CHANCE CATEGORY FOR FOR NORTHEAST KANSAS AND WEST
CENTRAL MISSOURI.

CUTTER

355 PM FRI...
NOT MUCH HAS CHANGED SINCE 145 PM AFD UPDATE. HAVE TRIMMED
SOUTHEAST EDGE OF CHANCE POPS FOR TONIGHT AND ALSO BROUGHT THEM BACK
NORTHWEST TO COVER NORTHWEST TIP OF MO FOR EARLY EVENING.
DRYLINE/COLD FRONT FROM NORTHEAST KANSAS THROUGH SOUTHWEST OK HAS
JUST ABOUT STALLED WHILE FEATURE CONTINUES TO PUSH SLOWLY EASTWARD
ACROSS EXTREME EASTERN NEBRASKA. MID LEVEL CAP DOING A GOOD JOB
HOLDING BACK CONVECTIVE DEVELOPMENT ALONG BOUNDARY...SO FAR. 700MB
TEMPERATURES AT 12C ARE 1-2C WARMER THAN PROGGED YESTERDAY. 18Z META
CONTINUES PREVIOUS TREND OF EARLIER RUNS IN COOLING 700MB
TEMPERATURES ACROSS NORTHEAST KANSAS AND NORTHWEST MO AROUND 00Z.
THIS IS IN RESPONSE TO FALLING HEIGHTS IN ADVANCE OF SHORTWAVE
EJECTING NORTHEAST OUT OF THE CENTRAL HIGH PLAINS. LOOKS LIKE A
SMALL WINDOW FOR STORMS TO FIRE BETWEEN 22Z-01Z OVER ABOVE REGION.
ALTHOUGH THEY SHOULD BECOME SEVERE QUICKLY THEY WILL HAVE LITTLE TO
SUSTAIN THEIR SEVERITY AFTER SUNSET. ANY CONVECTION WHICH ENTERS
NORTHWEST MO SHOULD WEAKEN AS IT MOVES EAST ACROSS NORTHERN MO THIS
EVENING. HAVE OPTED TO KEEP CHANCE POPS GOING FOR LATE THIS EVENING
AS FAR SOUTH AS KANSAS CITY AS META SUGGESTS CONVECTION MAY REACH
THIS AREA AS IT FALLS APART.

SATURDAY AND SUNDAY LOOK QUITE ACTIVE. BOUNDARY FROM ANY EVENING
STORMS TONIGHT SHOULD LAY OUT ACROSS NORTHERN MO...MAKING IT NO
FURTHER THAN THE MO RIVER. SAME VERY UNSTABLE AIRMASS WILL COVER
REGION TOMORROW PLUS THE ADDED BENEFIT OF SLIGHTLY COOLER MID LEVEL
TEMPERATURES. THIS WILL BE IN RESPONSE TO A MORE WESTERLY MID/UPPER
LEVEL FLOW CARRYING SEVERAL EMBEDDED SHORTWAVES. ETA/GFS/NGM VERY
SIMILAR IN DEVELOPING AN MCS/MCC AND CENTERED OVER THE CWA. WITH
WEAKER CAP SHOULD SEE START OF CONVECTION BY MID AFTERNOON. BEST
ESTIMATE IS FOR NORTHWEST OR WEST CENTRAL MO AS SOUTHERLY LOW LEVEL
JET REFORMS OVER EASTERN KS IN THE AFTERNOON. IN ADDITION TO SEVERE
THUNDERSTORM POTENTIAL...HIGH PRECIPITABLE WATER VALUES SUGGEST GOOD
POTENTIAL FOR VERY HEAVY RAINFALL SATURDAY NIGHT. LOW FLASH FLOOD
GUIDANCE VALUES FOR A NUMBER OF COUNTIES MAY WARRANT A FLOOD WATCH
IN LATER FORECASTS. MAX TEMPERATURES FOR SATURDAY SIMILAR TO TODAY
BUT SUNDAY COULD BE A BUST DEPENDING UPON ANY NOCTURNAL MCS LEAVING
BEHIND A LARGE RAIN COOLED AREA PLUS RESIDUAL CLOUD COVER.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY
FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105.

MO...FLOOD WATCH FROM 600 PM CDT SATURDAY UNTIL 600 PM CDT TUESDAY
FOR ZONES
MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0
43>046...MOZ053>054.

WFO EAX
Hazardous weather outlook, Jun 12, 1:12 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT SAT JUN 12 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-

...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL...HEAVY RAIN...AND ISOLATED TORNADOES EXPECTED THIS AFTERNOON
AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND
ISOLATED TORNADOES ARE EXPECTED TO ENTER NORTHWEST MISSOURI AND
EASTERN KANSAS DURING THE MID TO LATE AFTERNOON HOURS. THE
THUNDERSTORMS AND ATTENDANT SEVERE WEATHER THREATS WILL SPREAD
FARTHER EAST TO INCLUDE NORTH AND WEST CENTRAL MISSOURI DURING THE
LATE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BECOME
FOCUSED ALONG A FRONTAL BOUNDARY TONIGHT...CREATING WIDESPREAD HEAVY
RAINFALL ACROSS THE AREA WITH POTENTIAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST FOR SUNDAY AND SUNDAY NIGHT AND AGAIN ON
MONDAY AND MONDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS LOOK
POSSIBLE WITH THIS ACTIVITY...ALONG WITH HEAVY RAINFALL...ESPECIALLY
ON SUNDAY AFTERNOON AND NIGHT AND AGAIN ON MONDAY NIGHT. ADDITIONAL
FLOODING PROBLEMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS NORTHWEST MISSOURI...AND THIS EVENING AND TONIGHT ACROSS NORTH
AND WEST CENTRAL MISSOURI.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

LS

In the hours before

Local storm report, Jun 12, 9:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND GST     ST JOSEPH               39.76N 94.85W
06/12/2004  70 MPH           BUCHANAN           MO   EMERGENCY MNGR

&&

SCHMIT
Local storm report, Jun 12, 9:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     SAVANNAH                39.94N 94.83W
06/12/2004                   ANDREW             MO   LAW ENFORCEMENT

            TREE LIMBS DOWN.

0929 PM     HAIL             1 S KIDDER              39.77N 94.10W
06/12/2004  0.75 INCH        CALDWELL           MO   LAW ENFORCEMENT

0930 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
06/12/2004  60 MPH           CLAY               MO   AMATEUR RADIO

0935 PM     HAIL             PRINCETON               40.40N 93.59W
06/12/2004  1.25 INCH        MERCER             MO   TRAINED SPOTTER

&&

SCHMIT
Local storm report, Jun 12, 9:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND GST     ST JOSEPH               39.76N 94.85W
06/12/2004  69 MPH           BUCHANAN           MO   AWOS

0935 PM     HAIL             5 N MILL GROVE          40.40N 93.59W
06/12/2004  1.00 INCH        MERCER             MO   TRAINED SPOTTER

&&

SCHMIT
Local storm report, Jun 12, 9:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     WEATHERBY LAKE          39.24N 94.70W
06/12/2004  80 MPH           PLATTE             MO   AMATEUR RADIO

&&

SCHMIT
Special weather statement, Jun 12, 10:00 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT SAT JUN 12 2004

KSZ057-060-103>105-MOZ006>008-013>017-021>025-028>033-037>040-
043>046-053-054-130800-
ADAIR MO-BATES MO-CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-
CLINTON MO-COOPER MO-DAVIESS MO-DE KALB MO-GRUNDY MO-HENRY MO-
HOWARD MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-
LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO-MACON MO-MERCER MO-
MIAMI KS-PETTIS MO-PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SALINE MO-
SCHUYLER MO-SULLIVAN MO-WYANDOTTE KS-
1000 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 456...IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...BATES...CALDWELL...CARROLL...CASS...CHARITON...CLAY...
CLINTON...COOPER...DAVIESS...DE KALB...GRUNDY...HENRY...HOWARD...
JACKSON...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...MERCER...
PETTIS...PLATTE...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND
SULLIVAN.

IN KANSAS:

JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE...
BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS CITY...
KIRKSVILLE...MARSHALL...MOBERLY...OLATHE...PAOLA...SEDALIA...TRENTON
AND WARRENSBURG.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 12, 10:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND GST     NORTH KANSAS CITY       39.14N 94.56W
06/12/2004  70 MPH           CLAY               MO   NWS EMPLOYEE

            TRANSFORMERS BLOWING AT BARRY ROAD AND INTERSTATE 29.

0950 PM     HAIL             OSBORN                  39.75N 94.36W
06/12/2004  0.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0955 PM     TSTM WND GST     5 ENE COUNTRYSIDE       39.06N 94.57W
06/12/2004  68 MPH           JACKSON            MO   TRAINED SPOTTER

            TREE LIMBS DOWN AND TRANSFORMERS BLOWING.

0955 PM     TSTM WND DMG     NORTH KANSAS CITY       39.14N 94.56W
06/12/2004                   CLAY               MO   PUBLIC

            DAMAGE TO AMERISTAR CASINO BUILDING. ESTIMATED GUST TO 65
            MPH.

0955 PM     TSTM WND GST     KEARNEY                 39.36N 94.36W
06/12/2004  80 MPH           CLAY               MO   TRAINED SPOTTER

1000 PM     TSTM WND GST     KEARNEY                 39.36N 94.36W
06/12/2004  60 MPH           CLAY               MO   FIRE DEPT/RESCUE

1004 PM     TSTM WND GST     INDEPENDENCE            39.09N 94.35W
06/12/2004  70 MPH           JACKSON            MO   LAW ENFORCEMENT

1006 PM     TSTM WND GST     NORTH KANSAS CITY       39.14N 94.56W
06/12/2004  65 MPH           CLAY               MO   CO-OP OBSERVER

            MEASURED AT MKC TOWER.

1008 PM     HAIL             SAVANNAH                39.94N 94.83W
06/12/2004  0.88 INCH        ANDREW             MO   LAW ENFORCEMENT

&&

SCHMIT

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:10 PM CDTSevere Thunderstorm WarningEAXWorth65 min
Jun 12, 7:20 PM CDTSevere Thunderstorm WarningEAXGentry70 min
Jun 12, 7:34 PM CDTTornado WarningEAXAndrew41 min
Jun 12, 7:55 PM CDTSevere Thunderstorm WarningEAXHolt65 min
Jun 12, 8:08 PM CDTSevere Thunderstorm WarningEAXHarrison52 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningEAXDaviess76 min
Jun 12, 8:41 PM CDTSevere Thunderstorm WarningEAXAndrew49 min
Jun 12, 8:53 PM CDTSevere Thunderstorm WarningEAXBuchanan52 min
Jun 12, 8:56 PM CDTSevere Thunderstorm WarningEAXMercer64 min
Jun 12, 9:00 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison75 min
Jun 12, 9:03 PM CDTFlash Flood WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more12 hr
Jun 12, 9:03 PM CDTSevere Thunderstorm WarningEAXPlatte57 min
Jun 12, 9:15 PM CDTSevere Thunderstorm WarningEAXGentry60 min
Jun 12, 9:21 PM CDTSevere Thunderstorm WarningEAXDeKalb54 min
Jun 12, 9:31 PM CDTSevere Thunderstorm WarningEAXClay, Clinton59 min
Jun 12, 9:36 PM CDTSevere Thunderstorm WarningEAXHarrison54 min
Jun 12, 9:39 PM CDTSevere Thunderstorm WarningEAXJackson96 min
Jun 12, 9:41 PM CDTSevere Thunderstorm WarningEAXPutnam79 min
Jun 12, 9:48 PM CDTFlash Flood WarningEAXDaviess, Grundy, Harrison, Mercer12 hr
Jun 12, 9:52 PM CDTSevere Thunderstorm WarningEAXRay68 min
Jun 12, 9:54 PM CDTSevere Thunderstorm WarningEAXSullivan66 min
Jun 12, 10:10 PM CDTSevere Thunderstorm WarningEAXCass80 min
Jun 12, 10:15 PM CDTSevere Thunderstorm WarningEAXLafayette75 min
Jun 12, 10:25 PM CDTSevere Thunderstorm WarningEAXJohnson80 min
Jun 12, 10:39 PM CDTSevere Thunderstorm WarningEAXCarroll81 min
Jun 12, 10:46 PM CDTSevere Thunderstorm WarningEAXBates, Henry59 min
Jun 12, 10:52 PM CDTSevere Thunderstorm WarningEAXPettis, Saline68 min
Jun 12, 10:53 PM CDTSevere Thunderstorm WarningEAXGrundy52 min
Jun 12, 11:00 PM CDTSevere Thunderstorm WarningEAXChariton75 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningEAXLinn, Sullivan64 min
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Randolph48 min
Jun 13, 12:07 AM CDTSevere Thunderstorm WarningEAXMacon38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.